Alert archive / Arizona / High Wind Warnings in 2006

High Wind Warning 4, NWS Flagstaff, AZ

April 4, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 4, 2006, 8:52 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 5, 2006, 6:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 8:52 PM MST (03:52 UTC)
In effect from
Apr 5, 2006, 6:00 AM MST
Expired
Apr 5, 2006, 5:10 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1772 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 050352
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
852 PM MST TUE APR 4 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA ON WEDNESDAY. IN
ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED TO
DEVELOP. THE COLD FRONT WILL APROACH WESTERN PORTIONS OF NORTHERN
ARIZONA DURING THE EARLY MORNING HOURS WEDNESDAY...AND REACH THE
ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. ISOLATED THUNDERSTORMS
EMBEDDED WITHIN THE COLD FRONT ARE POSSIBLE...WHICH WILL LIKELY
PRODUCE EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL
DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT MOVES EAST OF THE
AREA.

AZZ009>014-016-017-039-040-051215-
/O.UPG.KFGZ.HW.A.0001.060405T1300Z-060406T0000Z/
/O.NEW.KFGZ.HW.W.0004.060405T1300Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
852 PM MST TUE APR 4 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA ON WEDNESDAY IS
EXPECTED TO BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING
AREA. WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH
GUSTS UP TO 45 MPH EARLY DURING THE MORNING. BY THE EARLY
AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE. EVEN STRONGER WIND GUSTS MAY OCCUR WITH
ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS
EXPECTED TO MOVE THROUGH THE AREA IN THE AFTERNOON. WINDS WILL
TAPER OFF DURING THE LATE EVENING HOURS WEDNESDAY AFTER THE COLD
FRONT PASSES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ004>007-015-051215-
/O.CON.KFGZ.WI.Y.0009.060405T0900Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
852 PM MST TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY MORNING...
BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE
OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH BY EARLY
MORNING. EVEN STRONGER WIND GUSTS ARE POSSIBLE WITH ISOLATED
THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO
MOVE EAST OF FLAGSTAFF BY EARLY AFTERNOON. WINDS WILL
TAPER OFF DURING THE EVENING HOURS WEDNESDAY AFTER THE COLD FRONT
PASSES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS75 KFGZ 051144
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
444 AM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE
OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. THE COLD
FRONT WILL APPROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE
EARLY MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER BY
EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE COLD
FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE VERY
WINDY CONDITIONS WILL DIMINISH BY WEDNESDAY EVENING AS THE COLD
FRONT MOVES EAST OF THE AREA.

AZZ009>014-016-017-039-040-051945-
/O.CON.KFGZ.HW.W.0004.060405T1300Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
444 AM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS
WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP
TO 45 MPH. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO
40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND
GUSTS MAY OCCUR WITHIN THE THUNDERSTORMS EMBEDDED ALONG THE COLD
FRONT... WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE
AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS
AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ004>007-015-051945-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
444 AM MST WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING...
BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE
THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.
EVEN STRONGER WIND GUSTS ARE POSSIBLE WITHIN THUNDERSTORMS
EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE EAST OF
FLAGSTAFF BY EARLY AFTERNOON. WINDS WILL TAPER OFF DURING THE
EVENING HOURS AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 051330 AAA
NPWFGZ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE
OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. THE COLD
FRONT WILL APPROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING
THE EARLY MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER
BY EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE
COLD FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE
VERY WINDY CONDITIONS WILL DIMINISH BY THIS EVENING AS THE
COLD FRONT MOVES EAST OF THE AREA.

AZZ009>014-016-017-039-040-052130-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
630 AM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS
WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP
TO 45 MPH. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO
40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND
GUSTS MAY OCCUR WITHIN THE THUNDERSTORMS EMBEDDED ALONG THE COLD
FRONT... WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE
AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS
AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ004>007-015-052100-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
630 AM MST WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 051924
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1224 PM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA TODAY...

.A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO THE REGION. WINDS HAVE SLOWLY INCREASED
DURING THE MORNING BUT EXTENSIVE CLOUDINESS AND PRECIPITATION HAS
PREVENTED STRONGER WINDS FROM DEVELOPING. AS THE CLOUDS DIMINISH
THIS AFTERNOON...WINDS WILL QUICKLY INCREASE AND CONTINUE THROUGH
THE AFTERNOON.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN
FLAGSTAFF THROUGH 11 AM INCLUDE:

FLAGSTAFF.....31 MPH/39 MPH GUST
WINSLOW.......38 MPH/47 MPH GUST
PAGE..........31 MPH/39 MPH GUST
PRESCOTT......30 MPH/41 MPH GUST
SAINT JOHNS...31 MPH/38 MPH GUST
WINDOW ROCK...29 MPH/38 MPH GUST



AZZ009>011-016-017-039-060000-
/O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0010.060405T1924Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M.
1224 PM MST WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND
GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL
INCREASE THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH. WINDS WILL DIMINISH DURING THE LATE AFTERNOON
AND EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-015-052030-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
1224 PM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. THE COLD FRONT RESPONSIBLE FOR THE STRONG WINDS HAVE
MOVED TO THE EAST OF THE AREA AND WINDS HAVE BEGUN TO DIMINISH IN
INTENSITY. EXPECT SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS
TO 35 MPH THIS AFTERNOON.

$$

AZZ012>014-040-060000-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1224 PM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BECOMING 25 TO 40 MPH
WITH GUSTS UP TO 60 MPH. WINDS WILL DIMINISH DURING THE EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KFGZ 060010
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
510 PM MST WED APR 5 2006

.A STORM SYSTEM WILL MOVE ACROSS ARIZONA TONIGHT. AHEAD OF 
THIS STORM ACROSS EASTERN ARIZONA...STRONG WINDS WILL 
CONTINUE OVER EASTERN ARIZONA THROUGH THIS EVENING...THEN 
DECREASE OVERNIGHT.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN
FLAGSTAFF THROUGH 5 PM INCLUDE:

FLAGSTAFF.............31 MPH/39 MPH GUST
GRAND CANYON AIRPORT..35 MPH/41 MPH GUST
PAGE..................30 MPH/39 MPH GUST
WINSLOW...............39 MPH/59 MPH GUST

AZZ012>014-040-060300-
/O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0011.060406T0010Z-060406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
510 PM MST WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL 
CONTINUE THROUGH 8 PM...THEN DIMINISH OVERNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR 
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN 
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>011-039-060300-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0011.060406T0010Z-060406T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
NAVAJO N.M.
510 PM MST WED APR 5 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL 
CONTINUE THROUGH 8 PM MST...THEN DIMINISH OVERNIGHT. A WIND 
ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ016-017-060115-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-060406T0000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
510 PM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THIS 
EVENING...THEN DIMINISH OVERNIGHT. 

$$
JJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 4, 3:35 PM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 4, 3:35 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST TUE APR 04 2006

.SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING STRONG
WINDS...RAIN AND SNOW...AND POSSIBLE THUNDERSTORMS TO NORTHERN
ARIZONA TONIGHT THROUGH THURSDAY MORNING. A COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL MOVE THROUGH THE AREA TONIGHT AND
WEDNESDAY...BRINGING MUCH COOLER TEMPERATURES...AND THE STRONGEST
WINDS. ANOTHER DISTURBANCE WILL MOVE THROUGH THE AREA WEDNESDAY
NIGHT...BRINGING ANOTHER CHANCE FOR RAIN AND SNOW. HIGH PRESSURE
WILL BRING WARMER TEMPERATURES AND CLEARER SKIES BACK TO THE AREA
LATE THURSDAY AND INTO NEXT WEEKEND.

&&

.DISCUSSION...A STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE TOWARD
THE CENTRAL CA COAST AT THIS TIME. A COLD FRONT WITH THIS SYSTEM IS
EXPECTED TO INTENSIFY AND ACCELERATE AS IT MOVES TOWARD AZ TONIGHT.
INCREASING PRESSURE GRADIENTS AHEAD OF THE FRONT WILL SET UP ACROSS
NORTHERN AZ AS THE TROUGH AXIS SWINGS EASTWARD...BRINGING INCREASING
WINDS TO THE AREA TONIGHT. A WIND ADVISORY AND HIGH WIND WATCH HAS
BEEN ISSUED FOR MOST OF NORTHERN AZ FROM THE MOGOLLON RIM AND WHITE
MOUNTAINS NORTHWARD. ENOUGH INSTABILITY IS INDICATED BY MODEL
SOUNDINGS FOR THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS WELL...AND
IT WILL RAPIDLY LOWER SNOW LEVELS FROM NEAR 8000 FEET TO 6500 FEET
AS IT CROSSES. A SLIGHT POSSIBILITY OF OF SEVERE MICROBURST
WINDS WILL EXIST FROM THE COMBINATION OF STRONG ENVIRONMENTAL WINDS
AND THUNDERSTORM OUTFLOWS. CURRENT TIMING OF THE FRONT IS ENTERING
WESTERN COCONINO COUNTY AROUND 5 AM...FLAGSTAFF NOON...AND ARRIVING
AT THE NM BORDER AROUND 5 PM...GIVE OR TAKE A FEW HOURS. AFTER THE
FRONT MOVES THROUGH...ANOTHER UPPER LEVEL DISTURBANCE FROM A 500 MB
VORTICITY CENTER IS EXPECTED TO MOVE THROUGH NORTHERN AZ WEDNESDAY
EVENING. COMBINING WITH LOWER SNOW LEVELS AND LINGERING MOIST
CONDITIONS...THIS WILL BRING THE BEST CHANCE FOR ACCUMULATING SNOW
ABOVE 5500 TO 6000 FEET WEDNESDAY EVENING INTO THURSDAY MORNING.

AFTER THE FRONT MOVES THROUGH...ANOTHER UPPER LEVEL DISTURBANCE FROM
A 500 MB VORTICITY CENTER IS EXPECTED TO MOVE THROUGH NORTHERN AZ
WEDNESDAY EVENING. COMBINING WITH LOWER SNOW LEVELS AND LINGERING
MOIST CONDITIONS...THIS WILL BRING THE BEST CHANCE FOR ACCUMULATING
SNOW ABOVE 5500 TO 6000 FEET WEDNESDAY EVENING INTO THURSDAY
MORNING.

THURSDAY THROUGH THROUGH MONDAY WILL BE MAINLY DRY AND BECOMING
WARMER...HOWEVER THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM FOR THE
FIRST HALF OF NEXT WEEK THAT WE ARE WATCHING.

&&

.AVIATION...FOR THE 00Z PACKAGE...A STRONG COLD FRONT WILL BRING
INCREASING AND LOWERING CLOUDS...SCATTERED RAIN AND SNOW SHOWERS...
AND INCREASING WINDS TO ARIZONA OVERNIGHT. THE SNOW LEVEL WILL LOWER
TO AROUND 5000 FEET NEAR KLAS TO AROUND 8000 FEET NEAR KGUP BY 00Z
THURSDAY. WIND GUSTS WILL EXCEED 40KTS FROM KINW TO KGUP DURING THE
DAY ON WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FOR WEDNESDAY 13Z TO 00Z THURSDAY FOR AZ ZONES
009<014-016-017-039-040.
WIND ADVISORY FOR WEDNESDAY FROM 09Z TO 21Z FOR AZ ZONES 004>007-015

&&

ONTON/MAS
Hazardous weather outlook, Apr 4, 7:00 AM MST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE APR 4 2006

AZZ004>018-037>040-050700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD STORM SYSTEM WILL BEGIN TO EFFECT WEATHER ACROSS
NORTHERN ARIZONA ON WEDNESDAY. A COLD FRONT WILL MOVE ACROSS
NORTHERN ARIZONA TO THE WEST OF A PAGE TO FLAGSTAFF TO PRESCOTT LINE
BEFORE NOON ON WEDNESDAY AND EAST OF THAT LINE DURING THE AFTERNOON.
OUT A HEAD OF THE COLD FRONT STRONG SOUTHWEST WINDS ARE LIKELY.
TIMING DETAILS OF THE COLD FRONT ARE STILL UNCERTAIN...HOWEVER THE
POTENTIAL DOES EXIST FOR STRONG SOUTHWEST WINDS OF 25 TO 45 MPH TO
DEVELOP ALONG WITH WIND GUSTS FROM 55 TO 65 MPH. THERE IS ALSO THE
POTENTIAL FOR STRONG THUNDERSTORM TO DEVELOP DURING THE AFTERNOON
PRODUCING EVEN HIGHER WIND GUSTS. THE MAIN THREAT AREA FOR THE HIGH
WINDS EXTENDS FROM THE FOUR CORNERS AREA SOUTHWARD INTO THE LITTLE
COLORADO RIVER VALLEY...EASTERN MOGOLLON RIM...AND WHITE MOUNTAINS.
FOR MORE INFORMATION ON THIS DEVELOPING HAZARDOUS WEATHER SITUATION
SEE THE HIGH WIND WATCH PRODUCT (PHXNPWFGZ) AND STAY TUNED FOR
FURTHER UPDATES.

TWO PERIODS OF MODERATE TO HEAVY SNOW IS EXPECTED WITH THIS WEATHER
SYSTEM. THE FIRST WILL BE ASSOCIATED WITH THE COLD FRONT ON
WEDNESDAY...WHERE THERE WILL BE THE POTENTIAL FOR 1 TO 3 INCHES OF
SNOW ABOVE 6500 FEET. THE SECOND BURST OF SNOW IS FORECAST WEDNESDAY
NIGHT IN ASSOCIATION WITH THE PASSAGE OF THE UPPER LEVEL STORM.
SNOWFALL AMOUNTS OVERNIGHT CAN RANGE FROM 1 TO 4 INCHES ABOVE 5000
FEET.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:24 PM MSTWind AdvisoryFGZApache, Coconino, Navajo5 hr

Nearby

High Wind Warnings in Arizona, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.